Volume 24, Number 1, January–March 2018
|Page(s)||311 - 354|
|Published online||19 January 2018|
Optimal control of piecewise deterministic Markov processes: a BSDE representation of the value function
LUISS Roma, Dipartimento di Economia e Finanza,
via Romania 32,
Corresponding author: email@example.com
Accepted: 20 January 2017
We consider an infinite-horizon discounted optimal control problem for piecewise deterministic Markov processes, where a piecewise open-loop control acts continuously on the jump dynamics and on the deterministic flow. For this class of control problems, the value function can in general be characterized as the unique viscosity solution to the corresponding Hamilton−Jacobi−Bellman equation. We prove that the value function can be represented by means of a backward stochastic differential equation (BSDE) on infinite horizon, driven by a random measure and with a sign constraint on its martingale part, for which we give existence and uniqueness results. This probabilistic representation is known as nonlinear Feynman−Kac formula. Finally we show that the constrained BSDE is related to an auxiliary dominated control problem, whose value function coincides with the value function of the original non-dominated control problem.
Mathematics Subject Classification: 93E20 / 60H10 / 60J25
Key words: Backward stochastic differential equations / optimal control problems / piecewise deterministic Markov processes / randomization of controls / discounted cost
© EDP Sciences, SMAI 2018
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.